• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

anyone experience Transient Global Amnesia

medfeb

Senior Member
Messages
491
I've been asked by a patient to ask this forum whether anyone here has experienced Transient Global Amnesia (TGA) as part of their ME/CFS symptoms. His description is below. I'd really appreciate any comments that you have.

I have had ME/CFS for 11 years. For the first 10 years, I did not experience any TGA events, but in year 11, I have had 12 episodes. Here is my experience with what is described as “Transient Global Amnesia”:
  • I wake up in the morning with no memory of where I am. While looking around my home, nothing looks familiar. I look out the window, and nothing is recognizable.
  • Picking up my smartphone, I don’t recall doing the events listed in my calendar for any of the prior days. In fact, I can't remember why I would have actually done any of the events listed. I don’t recall any of the future scheduled events in my calendar either.
  • Usually a face or a name of a person will come to mind. I am surprised that person is not there with me.
  • Almost all occurrences of these episodes don’t instill panic. I calmly go into “problem-solving” mode to try to figure out where I am and what is part of my current life.
  • During some episodes, I quickly remember that I have had episodes like this before and that all memories will return after a few hours. I determine that it's best to go back to bed and sleep until all memories return in a few hours.
  • Over 2-4 hours, all memories return (as far as I know).
 

medfeb

Senior Member
Messages
491
THanks for responding so quickly, @TenuousGrip

The onset of all the TGA episodes has always been first thing in the morning. The evening or bedtime meds and supplements:
- Crestor - 5 mg
- Naltrexone - 6 mg
- Valtrex - 1000 mg
- B-complex vitamins and vitamin C
- Aspirin - 81 mg
- CoQ10 - 200 mg
- Fish Oil - 4000 mg
- Ginger Root - 550 mg
- Spirulina - 1000 mg
- Turmeric with Meriva - 500 mg
- Vitamin D3 - 5000 I.U.
 

TenuousGrip

Senior Member
Messages
297
I didn't have to go any farther than Crestor (Rosuvastatin) to find one possibility:

Stop taking rosuvastatin and call your doctor at once if you have any of these serious side effects:
  • confusion, memory problems

AND .....

https://rxisk.org/amnesia-on-statins/

This may or may not be it but I'd definitely talk with your prescribing physician or pharmacist, go over this list (of your meds), and discuss the memory issue.

Good luck !
 

Judee

Psalm 46:1-3
Messages
4,404
Location
Great Lakes
I was going to say the same thing. My sister had this happen too when she started on statins. She told me she would leave work to drive home and realized she didn't know the way even though she had driven the route for years.
 
Messages
2
Thanks to medfeb for leading the way for me in this struggle. My handle is "BarefootNapper", and I am the one with the TGA events.

Unfortunately, this might not be so easy. The Crestor was increased to a 10mg dose in Jan 2017, but no TGA episodes occurred until June 30, 2017 - except for one in 2002. On April 8, 2018, I reduced my Crestor dosage to 5 mg as a first step towards weaning myself off it. Since reducing the dosage, I have had 2 TGA episodes. In fact, the April episodes were the first since February 2018.

I still plan on stopping the Crestor out of an abundance of caution. Cross your fingers that the TGA episodes stop.
 

medfeb

Senior Member
Messages
491
The Crestor was increased to a 10mg dose in Jan 2017, but no TGA episodes occurred until June 30, 2017 - except for one in 2002. On April 8, 2018, I reduced my Crestor dosage to 5 mg as a first step towards weaning myself off it. Since reducing the dosage, I have had 2 TGA episodes. In fact, the April episodes were the first since February 2018.

I still plan on stopping the Crestor out of an abundance of caution. Cross your fingers that the TGA episodes stop.
I'm no doctor but I can imagine that that a time lag between dose increase and TGA episodes could reflect a delay in development of sensitivity, changes in how you metabolized the drug, etc. I was on one statin for a number of months before I developed a reaction to it (muscle pain) and had to come off it.